Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 23, 2019, 11:16 AM CDT for McCurtain County, Oklahoma. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2019, 11:16 AM CDT (16:16 UTC)
- Expired
- Sep 23, 2019, 6:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 2:00 PM CDT | FLASH FLOOD | 5 Ssw Broken Bow, OK | TEBO JONES ROAD CLOSED DUE TO FLOODED BRIDGES. |
| Sep 23, 2:04 PM CDT | FLASH FLOOD | 4 Nw Glover, OK | HWY 3 CLOSED AND 2 HOUSES ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 164 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WGUS54 KSHV 231616
FFWSHV
OKC089-232015-
/O.NEW.KSHV.FF.W.0047.190923T1616Z-190923T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1116 AM CDT Mon Sep 23 2019
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
McCurtain County in southeastern Oklahoma...
* Until 315 PM CDT.
* At 1115 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Four inches of rain have
already fallen at the Broken Bow Mesonet site. Flash flooding is
expected to begin shortly.
Additional rainfall amounts of 2 to 4 are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3451 9446 3382 9448 3398 9516 3424 9515
3425 9505 3451 9505
$$
092 follow-up statements
359
WGUS74 KSHV 231838
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
138 PM CDT Mon Sep 23 2019
OKC089-232015-
/O.CON.KSHV.FF.W.0047.000000T0000Z-190923T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McCurtain OK-
138 PM CDT Mon Sep 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
MCCURTAIN COUNTY...
At 134 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Nearly six inches of inches of rain
have fallen at the Broken Bow Mesonet site, and over four inches of
rain have fallen at the Mount Herman Mesonet site. in addition,
multiple reports of flooding have been received via social media.
Flash flooding remains ongoing.
Rain rates have decreased significantly. However, additional
rainfall amounts of one to two inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3451 9446 3382 9448 3398 9516 3424 9515
3425 9505 3451 9505
$$
09835
WGUS54 KSHV 232006
FFWSHV
OKC089-232315-
/O.EXT.KSHV.FF.W.0047.000000T0000Z-190923T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
306 PM CDT Mon Sep 23 2019
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
McCurtain County in southeastern Oklahoma...
* Until 615 PM CDT.
* At 302 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The Oklahoma Mesonet site at
Broken Bow has received over seven inches of rain and the mesonet
site at Mount Herman has received over four inches of rain.
Multiple reports of flooding and road closures have been received
from McCurtain County. Flash flooding is already occurring.
Rainfall has greatly diminished across the area for the time being.
However, additional showers and thunderstorms are developing farther
west, which may bring an additional one to two inches of rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3451 9446 3382 9448 3398 9516 3424 9515
3425 9505 3451 9505
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 11:12 AM CDT, 4 minutes earlier.
Area forecast discussion, Sep 23, 11:12 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1112 AM CDT Mon Sep 23 2019 .SHORT TERM.../This Afternoon/ Convection continues as of mid-morning across McCurtain County OK, Sevier and Nrn Howard Counties in SW AR, along a persistent H850-700 theta-e axis/trough that lingers just N of the Red River of Srn OK, Wrn and Cntrl AR. The latest mesoanalysis depicts PW/s of 2.1-2.2 inches along this region, with instability beginning to increase in response to diurnal heating with SBCapes of 1500-2000 J/Kg just S of the Red River, that is feeding into these storms. Rainfall totals have been impressive this morning, with amounts of 2-4 inches having fallen across Nrn and Cntrl McCurtain County, where amounts of 4-10 inches have fallen this past Friday per gauges from the OK Mesonet. Weak divergence aloft should continue over this area through the afternoon, thus maintaining large scale forcing, with a weak cold pool having recently developed and backbuilding SW to near the Red River, based on sfc obs at the Valliant and Idabel Mesonet stations. Have raised pops to likely across this area and adjacent sections of SW AR, while also adding heavy rainfall wording as well. Have also raised pops to mid/high chance a little farther S into portions of extreme NE TX/SW AR, but there likely will be a tight gradient in the more organized convection with the more isolated activity farther S. The latest visible satellite imagery is already beginning to show cu towers developing over portions of Deep E TX and Wrn LA, with the more organized seabreeze developing along the SE TX coast. Did increase pops to low chance across Deep E TX this afternoon, with slight chance pops sufficient elsewhere across much of E TX/NW LA around the Wrn periphery of the SE CONUS upper ridge axis. With the convection across the Nrn zones expected to linger for the afternoon, have lowered max temps a couple of categories for this area, with only minor edits needed elsewhere as the morning stratocu field is beginning to scatter out. Otherwise, the remainder of the forecast is on track. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 757 AM CDT Mon Sep 23 2019/ AVIATION... A mix bag of flight conditions across the entire region this morning as low cigs and patchy BR has developed. Cigs will lift by late morning and VFR conditions will be expected areawide. However, ongoing convection is occurring across extreme SE Oklahoma and adjacent SW Arkansas just ahead of a frontal boundary. This convection could shift swd to near the I-30 corridor at KTXK. Additional isolated convection will be possible across the remainder of the region during peak heating, with the best chance at KLFK. Decided to leave any mention of rain at the remainder sites as confidence is low attm. Convection should diminish by 24/00z except at KTXK near the frontal boundary /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 92 72 91 70 / 20 10 20 10 MLU 93 72 93 70 / 10 10 30 20 DEQ 80 70 86 69 / 60 40 50 20 TXK 87 71 88 69 / 40 30 40 20 ELD 91 70 90 68 / 20 30 40 20 TYR 93 72 91 69 / 20 10 20 0 GGG 92 71 91 69 / 20 10 20 0 LFK 90 71 90 69 / 30 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Sep 23, 5:24 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 524 AM CDT Mon Sep 23 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 524 AM CDT Mon Sep 23 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms will be possible across most areas today. The greatest rain chances will be along and northwest of the Interstate 30 Corridor which includes Northeast Texas, Southeast Oklahoma and Southwest Arkansas. These higher rain chances will remain in the forecast overnight. Strong to severe thunderstorms are not expected through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous showers and thunderstorms will once again be possible across the northern half of the Four State Region on Tuesday, mainly near and to the north of the Interstate 20 Corridor. These storms are not expected to be strong or severe on Tuesday. Otherwise, mainly isolated to widely scattered showers and thunderstorms will be possible across portions of the Four State Region through next Sunday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:59 AM CDT | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Sep 23, 12:52 PM CDT | River Flood Warning | SHV | McCurtain | 9 hr |
| Sep 23, 6:15 PM CDT | Areal Flood Warning | SHV | McCurtain | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.